Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Feb 26, 2012, 4:20 AM CST for 6 counties in Nebraska. It took effect at Feb 26, 2012, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 4:20 AM CST (10:20 UTC)
- In effect from
- Feb 26, 2012, 12:00 PM CST
- Expired
- Feb 26, 2012, 4:01 PM CST
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 734 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WWUS83 KOAX 261020 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 AM CST SUN FEB 26 2012 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF SOUTHEAST NEBRASKA... .STRONG WEST WINDS IN COMBINATION WITH LOW HUMIDITIES AND DRY FUEL CONDITIONS WILL OCCUR THIS AFTERNOON. NEZ078-088>090-092-093-261830- /O.NEW.KOAX.FW.W.0001.120226T1800Z-120227T0000Z/ SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-RICHARDSON- 420 AM CST SUN FEB 26 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 078...088... 089...090...092 AND 093... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 078...088...089...090...092 AND 093...WHICH INCLUDES THE COUNTIES OF SALINE...JEFFERSON... GAGE...JOHNSON...PAWNEE AND RICHARDSON IN SOUTHEAST NEBRASKA. * WIND...WINDS WILL BECOME WESTERLY BY NOON...THEN INCREASE INTO THE 20 TO 30 MPH RANGE WITH GUSTS OVER 35 MPH POSSIBLE. * HUMIDITY...RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO NEAR 20 PERCENT FOR MUCH OF THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
620 WWUS83 KOAX 261748 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1148 AM CST SUN FEB 26 2012 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF SOUTHEAST NEBRASKA... .GUSTY WEST WINDS IN COMBINATION WITH LOW HUMIDITIES AND DRY FUEL CONDITIONS WILL OCCUR THIS AFTERNOON. NEZ078-088>090-092-093-270000- /O.CON.KOAX.FW.W.0001.120226T1800Z-120227T0000Z/ SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-RICHARDSON- 1148 AM CST SUN FEB 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 078...088... 089...090...092 AND 093... * AFFECTED AREA...FIRE WEATHER ZONES 078...088...089...090... 092 AND 093...WHICH INCLUDES THE COUNTIES OF SALINE... JEFFERSON... GAGE...JOHNSON...PAWNEE AND RICHARDSON IN SOUTHEAST NEBRASKA. * WIND...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS OVER 35 MPH POSSIBLE. * HUMIDITY...RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO NEAR OR BELOW 20 PERCENT FOR MUCH OF THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
704 WWUS83 KOAX 262201 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 401 PM CST SUN FEB 26 2012 NEZ078-088>090-092-093-262315- /O.CAN.KOAX.FW.W.0001.000000T0000Z-120227T0000Z/ SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-RICHARDSON- 401 PM CST SUN FEB 26 2012 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 078... 088... 089...090...092 AND 093... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS RELATIVE HUMIDITIES CONTINUE TO INCREASE. THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:47 AM CST, 33 minutes earlier.
Area forecast discussion, Feb 26, 3:47 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
347 AM CST SUN FEB 26 2012
.DISCUSSION...
PRECIPITATION CHANCES AND TYPES FOR MONDAY NIGHT THROUGH TUESDAY
NIGHT REMAIN THE PRIMARY FORECAST CONCERNS. STRONG WINDS TODAY IN
THE NORTH...AND POTENTIAL FIRE WEATHER CONCERNS IN THE SOUTH WILL
ALSO BE ADDRESSED.
POTENT LOW PRESSURE SYSTEM ROLLING THROUGH THE NORTHERN PLAINS THIS
MORNING WAS CAUSING STRONG WESTERLY WINDS IN WESTERN NEBRASKA. THOSE
WINDS SHOULD BE SPREADING INTO OUR WESTERN CWA BY NOON.
UNIDIRECTIONAL FLOW SHOULD PROMOTE EFFICIENT DOWNWARD MOMENTUM
TRANSFER...ESPECIALLY IN THE NORTH CLOSER TO SYSTEM...SO HAVE
POSTED A WIND ADVISORY FOR PARTS OF NORTHEAST NEBRASKA. THE
WESTERLY FLOW WILL ALSO MIX DRY AIR TO THE SURFACE...WITH DEW
POINTS DROPPING INTO THE TEENS OR MAYBE EVEN SINGLE
DIGITS...DRIVING RELATIVE HUMIDITIES TOWARD 20 PERCENT IN OUR
SOUTH. VERY DRY CONDITIONS PERSIST OVER MUCH OF THE CWA...SO THE
COMBINATION OF LOW HUMIDITY AND GUSTY WINDS IN THE SOUTH WILL
CAUSE DANGEROUS FIRE WEATHER CONDITIONS THERE. HAVE HOISTED A RED
FLAG WARNING FOR PARTS OF SOUTHEAST NEBRASKA. OTHERWISE SUNNY
SKIES AND SOMEWHAT MILD TEMPERATURES ARE FORECAST FOR TODAY WITH
HIGHS IN THE 40S NORTH TO LOWER 50S SOUTH.
SURFACE HIGH PRESSURE WILL BUILD INTO THE MID MISSOURI RIVER VALLEY
TONIGHT BEHIND EXITING LOW PRESSURE SYSTEM. DRY AIR...CLEAR
SKIES...COLD ADVECTION AND DECREASING WINDS SHOULD ALLOW TEMPS TO
DROP INTO THE TEENS FOR MUCH OF OUR AREA.
A RETURN TO SOUTHEAST WINDS IS STILL ON TAP FOR MONDAY AS PRESSURES
BEGIN TO FALL IN THE HIGH PLAINS IN RESPONSE TO APPROACHING MID
LEVEL TROUGH. SOUTHEAST WINDS GENERALLY DO NOT PROMOTE STRONG
WARMING...ESPECIALLY AFTER SUCH A COOL START. SO HIGHS FOR THE MOST
PART WILL ONLY REACH THE 30S. HOWEVER INCREASING CLOUDS AND WINDS
MONDAY NIGHT SHOULD KEEP TEMPERATURES FROM FALLING TOO FAR...WHICH
WILL LIMIT POTENTIAL FOR WIDESPREAD FREEZING RAIN PROBLEMS OVERNIGHT.
STRONG ISENTROPIC UPGLIDE WILL COMMENCE MONDAY NIGHT AS UPPER TROUGH
MOVES CLOSER. A 40KT LOW LEVEL JET WILL DRIVE HIGHER THETA-E AIR
OVER SOMEWHAT COOLER SURFACE AIR. MODELS HAVE DELAYED ONSET OF
PRECIPITATION A BIT FROM EARLIER RUNS...WITH MOST LIKELY START TO
OCCUR AFTER MIDNIGHT. FORECAST SOUNDINGS SUGGEST A MIXED BAG OF
PRECIP TYPES ARE LIKELY IN THE NORTH...GENERALLY NORTH OF THE
PLATTE RIVER ON THE NEBRASKA SIDE...AND NORTH OF INTERSTATE 80 IN
IOWA. TEMPERATURES NORTH OF THAT LINE MAY HOLD IN THE UPPER 20S
FOR A TIME BEFORE SURGING MOISTURE FROM THE SOUTH AND SATURATION
FROM FALLING PRECIPITATION PUSHES TEMPERATURES ABOVE FREEZING.
HAVE A MIX OF FREEZING RAIN AND SNOW EVENTUALLY CHANGING TO ALL
RAIN BY TUESDAY MORNING THERE. MODEL QPF IS LOWER THAN PREVIOUS
RUNS...SO ONLY LOOKING AT A FEW HUNDREDTHS OF AN INCH OF POTENTIAL
ICE.
ALL RAIN ACROSS ALL OF THE CWA IS EXPECTED TUESDAY AS STRONG
WARM/MOIST ADVECTION CONTINUES AS LOW DEEPENS JUST TO OUR WEST. A
QUARTER TO HALF INCH OF RAIN IS POSSIBLE OVER A WIDE AREA...WITH
THUNDER ALSO POSSIBLE OVER A GOOD PART OF THE AREA. AS THE LOW MOVES
THROUGH THE NORTHERN CWA TUESDAY EVENING...STRONG COLD ADVECTION
WILL CHANGE PRECIP FROM RAIN TO SNOW FROM NORTHWEST TO SOUTHEAST.
FOCUS FOR ACCUMULATING SNOWS WILL SHIFT TO NORTHEAST NEBRASKA IN
MID LEVEL DEFORMATION ZONE...BUT STILL ONLY AN INCH OR TWO THERE
AS BEST FORCING SHIFTS INTO SOUTH DAKOTA AND MINNESOTA. LINGERING
SNOWS ARE STILL POSSIBLE WEDNESDAY MORNING IN OUR NORTHEAST
BEFORE LOW MOVES INTO THE GREAT LAKES.
HIGHS WEDNESDAY WILL HOLD IN THE 30S IN THE NORTH WITH ONLY LOWER
40S SOUTH AS COLD ADVECTION CONTINUES. A LITTLE WARMER TEMPERATURES
STILL LOOK ON TRACK FOR THURSDAY AHEAD OF OUR NEXT MID LEVEL TROUGH.
MODELS HAVE BACKED OFF ON RAIN OR SNOW CHANCES THURSDAY NIGHT WITH
THIS SYSTEM...SO OUR SLIGHT CHANCES STILL LOOK OKAY. THEN A LITTLE
COOLER AGAIN FRIDAY AND SATURDAY AS NORTHWEST LOW LEVEL FLOW
CONTINUES UNDER INFLUENCE OF MEAN UPPER LEVEL TROUGHING IN THE
CENTRAL PLAINS.
DERGAN
&&
.AVIATION...
06Z TAFS FOR KOMA...KLNK AND KOFK.
WINDS HAVE BEEN SLOW TO DIMINISH AND THERE ARE STILL GUSTS UP TO
25KTS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. BOUNDARY LAYER
SHOULD DECOUPLE THROUGH THE MORNING HOURS AND LESSEN THE WIND
GUSTS. SOME LLWS IS POSSIBLE AS SURFACE GUSTS DIMINISH. WINDS WILL
AGAIN BE GUSTY DURING THE LATE MORNING TO AFTERNOON ON SUNDAY.
SMITH
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
NEZ078-088>090-092-093.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
NEZ011-012-016-017-030-031-042.
IA...NONE.
&&Hazardous weather outlook, Feb 25, 4:50 PM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 450 PM CST SAT FEB 25 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-017-018-032>034- 044-045-051>053-067-068-090-091-093-261300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON-CUMING-BURT-DODGE- WASHINGTON-SAUNDERS-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA- RICHARDSON- 450 PM CST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION THE FIRST HALF OF NEXT WEEK BRINGING A VARIETY OF WEATHER TO THE AREA. RAIN IS EXPECTED TO DEVELOP MONDAY NIGHT...WITH A WINTRY MIXTURE OF FREEZING RAIN...SLEET OR SNOW POSSIBLE ALONG AND NORTH OF INTERSTATE 80 WITH SOME MINOR ICING EXPECTED. SCATTERED THUNDERSTORMS MAY DEVELOP THROUGH THE DAY TUESDAY...WITH A SMALL THREAT OF SEVERE STORMS ALONG AND EAST OF THE MISSOURI RIVER BY TUESDAY AFTERNOON AND EARLY EVENING. THE RAIN WILL PROBABLY CHANGE TO SNOW TUESDAY NIGHT AND LINGER THROUGH THE DAY WEDNESDAY. THE HEAVIEST SNOW APPEARS TO BE MOVING WEST AND NORTH OF THE FORECAST AREA...BUT ACCUMULATING SNOW SEEMS POSSIBLE NORTH OF INTERSTATE 80...WITH THE HIGHEST AMOUNTS ACROSS NORTH CENTRAL AND NORTHEAST NEBRASKA. WEST TO NORTHWEST WINDS AT 20 TO 30 MPH MAY ALSO ACCOMPANY THE SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND. NEZ016-030-031-042-043-050-065-066-078-088-089-092-261300- ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-BUTLER-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE-PAWNEE- 450 PM CST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THE GRASSLAND FIRE DANGER INDEX MAY REACH THE EXTREME CATEGORY SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION THE FIRST HALF OF NEXT WEEK BRINGING A VARIETY OF WEATHER TO THE AREA. RAIN IS EXPECTED TO DEVELOP MONDAY NIGHT...WITH A WINTRY MIXTURE OF FREEZING RAIN...SLEET OR SNOW POSSIBLE ALONG AND NORTH OF INTERSTATE 80 WITH SOME MINOR ICING EXPECTED. SCATTERED THUNDERSTORMS MAY DEVELOP THROUGH THE DAY TUESDAY...WITH A SMALL THREAT OF SEVERE STORMS ALONG AND EAST OF THE MISSOURI RIVER BY TUESDAY AFTERNOON AND EARLY EVENING. THE RAIN WILL PROBABLY CHANGE TO SNOW TUESDAY NIGHT AND LINGER THROUGH THE DAY WEDNESDAY. THE HEAVIEST SNOW APPEARS TO BE MOVING WEST AND NORTH OF THE FORECAST AREA...BUT ACCUMULATING SNOW SEEMS POSSIBLE NORTH OF INTERSTATE 80...WITH THE HIGHEST AMOUNTS ACROSS NORTH CENTRAL AND NORTHEAST NEBRASKA. WEST TO NORTHWEST WINDS AT 20 TO 30 MPH MAY ALSO ACCOMPANY THE SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND. DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:02 AM CST | Wind Advisory | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce and 1 more | 9 hr |
Nearby
Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.